Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


just diagnosed hiv, good t-cell,low viral load, but very high crp
Dec 3, 2010

dear robert frascino,

i am from germany, 34 years old and i was diagnosed hiv three weeks ago which was a big shock. i had a kind of infect that did not go away, fewer, nightsweats,cough. very hig crp nobody found something..the third doktor made an hiv test and a ct .hiv was positive and he found some swollen lymphnodes in the mediastinum..he sent me to a specialist for hiv..this doctor found out, that i have quite a good status. 460 t cells and 9400 copies of the virus...but since two month my crp is around 80 ( very high) and i have anmia, and i am very very tired.so i was tested everything, tbc, lymph cancer...nothing...now he sayd, that i may be caused by hiv itself, altough my status is quite good..so he suggested me to start therapie..with truveda/issentres...do you think ..it is a good decision to start meds ow...or should i try to find out more, what could stand behind the high crp before?

thank you in advance, and sorry for my english.....sven

Response from Dr. Frascino

Hello Sven,

CRP increases as a result of inflammation. It's a nonspecific test.

Anemia is a fairly common condition in those of us who are positively charged. There are a number of potential underlying causes of HIV-associated anemia. Check out the chapter devoted to this topic in the archives of this forum.

Regarding antiretroviral therapy, current recommendations suggest starting when the CD4 count is in the 350-500 range. Some HIV specialists, including yours truly, recommend beginning as soon as the patient is ready, regardless of CD4 count, to prevent damaging immune inflammation and also to preserve immune function.

Unfortunately, I cannot diagnose the cause of your anemia or elevated CRP over the Internet.

Good luck.

Dr. Bob


Previous
Is it ok to take ED meds while on HIV meds? (USE OF ED DRUGS WHILE ON ANTIRETROVIRALS, 2010)
Next
SHOULD I STOP PEP SACRED STUDENT BACK AGAIN

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement